Alert archive / California / Special Weather Statements in 2014
Special Weather Statement, NWS Reno, NV
NWS Reno, NV issued this special weather statement at Jul 19, 2014, 5:45 PM PDT for Lassen County, California. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2014, 5:45 PM PDT (00:45 UTC)
- Expired
- Jul 19, 2014, 6:15 PM PDT
- In force
- 30 min
- Issued by
- NWS Reno, NV
County Lassen County, CA
The radar
The Reno radar (KRGX), 111 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 0.8 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 110 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 3636 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
389
WWUS85 KREV 200045
SPSREV
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
545 PM PDT SAT JUL 19 2014
CAZ071-200115-
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
545 PM PDT SAT JUL 19 2014
...HEAVY RAIN IN SUSANVILLE...
AT 535 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
THUNDERSTORMS OVER SUSANVILLE.
FREQUENT LIGHTNING...HEAVY RAIN...SMALL PEA SIZE HAIL...AND GUSTY
WINDS TO 40 MPH...WILL OCCUR WITH THESE STORMS.
* LOCATIONS AFFECTED THROUGH 615 PM PDT INCLUDE...SUSANVILLE...AND
SUSANVILLE MUNICIPAL AIRPORT.
HEAVY RAINFALL IS OCCURRING WITH THESE STORMS. EXPECT PONDING OF
WATER ON ROADWAYS. IN AREAS OF STEEP TERRAIN...MINOR ROCK SLIDES ARE
POSSIBLE. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 4039 12035 4030 12043 4025 12052 4035 12074
4049 12062
TIME...MOT...LOC 0044Z 287DEG 1KT 4033 12061
$$
BOYDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this special weather statement went out at Jul 19, 2:01 PM PDT, 3 hours 44 minutes earlier.
Area forecast discussion, Jul 19, 2:01 PM PDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 201 PM PDT SAT JUL 19 2014 .SYNOPSIS... ABUNDANT MOISTURE AND LIGHT WINDS ALOFT WILL LEAD TO SLOW MOVING THUNDERSTORMS WITH POTENTIAL FOR FLASH FLOODING THROUGH THIS EVENING. SHOWERS AND THUNDERSTORMS WILL CONTINUE MONDAY AND TUESDAY AS LOW PRESSURE LIFTS NORTH OVER CALIFORNIA. A SECOND LOW PRESSURE SYSTEM MAY MOVE INTO THE PACIFIC NORTHWEST FOR MID WEEK WITH BREEZY AND DRY CONDITIONS POSSIBLE. && .SHORT TERM... THE FLOW ALOFT WILL BEGIN TO INCREASE TOMORROW BETWEEN THE HIGH OVER THE FOUR CORNERS AND A LOW OFF THE CALIFORNIA COAST. HOWEVER, A FEW WAVES AND A JET STREAK WILL PASS OVER THE AREA THROUGH TUESDAY. THIS WILL CONTINUE THE THREAT FOR THUNDERSTORMS, THOUGH THE FLASH FLOOD POTENTIAL WILL DIMINISH DUE TO INCREASED STORM MOTIONS. FOR THE REST OF TODAY...MAIN FLASH FLOOD THREAT REMAINS ACROSS ALPINE, MONO AND WESTERN NEVADA WEST OF HAWTHORNE TO PYRAMID LAKE WHERE STORMS WILL HAVE VERY LITTLE MOVEMENT. IN ADDITION TO HEAVY RAIN THE STRONG STORMS MAY PRODUCE OUTFLOW WINDS TO 45 MPH AND HAIL. THE STRONG STORMS WILL DIMINISH BY 9 PM, BUT SHOWERS AND THUNDERSTORMS REMAIN POSSIBLE THROUGH THE NIGHT AND INTO SUNDAY MORNING SOUTH OF INTERSTATE 80 AS A WAVE AND DEFORMATION ZONE MOVES INTO THE AREA FROM THE SOUTH. BEHIND THE WAVE...THE FLOW ALOFT INCREASES FOR SUNDAY AFTERNOON WITH STORM MOTION INCREASING TO 10 MPH OR MORE. THIS WILL LOWER THE FLASH FLOOD THREAT, THOUGH THE EXTRA LIFT FROM THE LOW AND ABUNDANT MOISTURE WILL ALLOW STORMS TO PRODUCE HEAVY RAIN, HAIL AND GUSTY OUTFLOW WINDS. ON MONDAY THE CHANCE OF THUNDERSTORMS WILL PUSH AWAY FROM THE SIERRA SOUTH OF HIGHWAY 50 AS A DRIER SOUTHWEST FLOW INCREASES OVER MONO COUNTY. BEST CHANCE FOR MONDAY IS NORTH AND WEST OF TRUCKEE TO GERLACH, AS THE JET SETS UP OVER AREAS SOUTH OF I-80 AND A WAVES PASSES ACROSS NORTHEAST CALIFORNIA. MAIN THREAT FROM STORMS ON MONDAY ARE GUSTY OUTFLOWS AND HAIL. MODELS PUSH A SECOND WAVE OVER THE AREA MONDAY NIGHT AND TUESDAY MORNING, WHICH MAY ALLOW A FEW HIGH BASED STORMS TO DEVELOP NORTH OF PORTOLA-RENO-FALLON. BRONG .LONG TERM...TUESDAY THROUGH SATURDAY... NO MAJOR ADJUSTMENTS TO THE EXTENDED FORECAST AS MODELS REMAIN IN RELATIVELY GOOD AGREEMENT WITH ONE ANOTHER AND THE ON-GOING FORECAST. CHANCES OF THUNDERSTORMS CONTINUE THROUGH TUESDAY EVENING AS A WAVE MOVES INTO THE PACIFIC NORTHWEST. AFTER TUESDAY EVENING, DRY AIR RETURNS WITH SOUTHWEST FLOW DEVELOPING ALOFT. THIS SHOULD DISRUPT THE MOISTURE FLUX OUT OF THE SOUTH RESULTING IN DRIER MORE STABLE CONDITIONS BECOMING FAIRLY QUIET AS THUNDERSTORM CHANCES DRASTICALLY DIMINISH. AFTER THE WAVE PASSES OUT OF THE PACIFIC NORTHWEST INTO THE INTERMOUNTAIN WEST LATE IN THE WEEK, RIDGING WILL SHIFT WESTWARD OUT OF THE FOUR CORNERS REGION. WITH THE THERMAL TROUGH INTENSIFYING OVER CENTRAL AND WESTERN NEVADA, TEMPERATURES WILL TREND BACK TOWARD TRIPLE DIGITS. THERE ARE NO INDICATIONS OF RETURNING MOISTURE FOR FRIDAY OR SATURDAY AT THIS TIME. HOWEVER, WILL LIKELY NEED TO ADD A SLIGHT CHANCE OF THUNDERSTORMS IF THE NEXT COUPLE OF MODEL RUNS CONTINUE TO SHOW THIS THERMAL TROUGH POSITION WHICH FAVORS INCREASED SURFACE CONVERGENCE ALONG THE SIERRA FROM ALPINE TO MONO COUNTY. BOYD && .AVIATION... MODERATE CUMULUS TO SOME ISOLATED TOWERING CUMULUS HAVE ALREADY FORMED FROM MONO COUNTY THROUGH THE TAHOE BASIN. EXPECT ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ESPECIALLY FOR SIERRA TERMINALS. CANNOT RULE OUT A STRAY THUNDERSTORM ALONG THE SIERRA FRONT, SO WILL CARRY AT LEAST VCTS FOR CXP AND RNO AS WELL. TURBULENCE IN AND NEAR THUNDERSTORMS ALONG WITH SMALL HAIL, HEAVY RAIN, AND GUSTY WINDS TO NEAR 45 KTS ARE THE MAIN THREATS TODAY AND THIS EVENING. STORMS MAY PERSIST SOUTH OF HIGHWAY 50 OVERNIGHT TONIGHT. COVERAGE SHOULD BE SIMILAR SUNDAY AND NOW MONDAY LOOKS TO BE AN ACTIVE DAY AS WELL. THE STORMS SUNDAY AND MONDAY MAY HAVE MORE HAIL AND STRONGER WINDS. CONDITIONS BECOME DRIER WITH SOUTHWEST FLOW DEVELOPING BY WEDNESDAY THROUGH THE END OF THE WEEK WITH TYPICAL AFTERNOON ZEPHYRS. BOYD/20 && .REV WATCHES/WARNINGS/ADVISORIES... NV...FLASH FLOOD WATCH UNTIL 9 PM PDT THIS EVENING NVZ001>003. CA...FLASH FLOOD WATCH UNTIL 9 PM PDT THIS EVENING CAZ072-073. && FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)
In the hours before
Local storm report, Jul 19, 4:50 PM PDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
450 PM PDT SAT JUL 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM DEBRIS FLOW 4 SSE MARKLEEVILLE 38.65N 119.75W
07/19/2014 ALPINE CA OTHER FEDERAL
MUDSLIDE REPORTED BETWEEN CARSON RIVER RESORT AND WOLF
CREEK.
&&
MCGUIRELocal storm report, Jul 19, 4:59 PM PDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
459 PM PDT SAT JUL 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM HAIL 3 NNE CARSON CITY 39.21N 119.75W
07/19/2014 M0.50 INCH CARSON CITY NV TRAINED SPOTTER
TRAINED WEATHER SPOTTER REPORTED MARBLE SIZED HAIL AND
VERY HEAVY RAINFALL.
&&
MCGUIRELocal storm report, Jul 19, 5:04 PM PDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
504 PM PDT SAT JUL 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM HAIL 1 NE CARSON CITY 39.18N 119.75W
07/19/2014 M0.50 INCH CARSON CITY NV TRAINED SPOTTER
TRAINED WEATHER SPOTTER REPORTED MARBLE SIZED HAIL, VERY
HEAVY RAINFALL AND FREQUENT LIGHTNING.
&&
MCGUIRESpecial weather statement, Jul 19, 5:15 PM PDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 515 PM PDT SAT JUL 19 2014 CAZ071-200115- LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- 515 PM PDT SAT JUL 19 2014 ...STRONG THUNDERSTORMS AROUND ANTELOPE LAKE... AT 507 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS NEAR ANTELOPE LAKE...OR 24 MILES NORTHEAST OF QUINCY. FREQUENT DEADLY LIGHTNING...MODERATE TO HEAVY RAIN...SMALL PEA SIZE HAIL...AND GUSTY WINDS TO 45 MPH...WILL OCCUR WITH THIS STORM. * LOCATIONS AFFECTED THROUGH 615 PM PDT INCLUDE...ANTELOPE LAKE... LONE ROCK CAMPGROUND...BOULDER CREEK CAMPGROUND AND LONG POINT CAMPGROUND. HIKERS AND CAMPERS SHOULD SEEK SHELTER IN A VEHICLE IF POSSIBLE. TENTS AND TREES ARE UNSAFE SHELTERS DURING THUNDERSTORMS. STAY AWAY FROM CREEKS AND STREAMS AS WATER LEVELS MAY RISE RAPIDLY NEAR THUNDERSTORMS. && LAT...LON 4015 12067 4025 12067 4025 12055 4015 12055 TIME...MOT...LOC 0014Z 050DEG 0KT 4018 12061 BOYD
Local storm report, Jul 19, 5:26 PM PDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
526 PM PDT SAT JUL 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 1 ENE CARSON CITY 39.18N 119.75W
07/19/2014 M1.00 INCH CARSON CITY NV PUBLIC
PUBLIC REPORTED QUARTER SIZED HAIL NEAR THE CARSON CITY
HIGH SCHOOL.
&&
MCGUIRESpecial weather statement, Jul 19, 5:45 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
545 PM PDT SAT JUL 19 2014
CAZ071-200115-
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
545 PM PDT SAT JUL 19 2014
...HEAVY RAIN IN SUSANVILLE...
AT 535 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
THUNDERSTORMS OVER SUSANVILLE.
FREQUENT LIGHTNING...HEAVY RAIN...SMALL PEA SIZE HAIL...AND GUSTY
WINDS TO 40 MPH...WILL OCCUR WITH THESE STORMS.
* LOCATIONS AFFECTED THROUGH 615 PM PDT INCLUDE...SUSANVILLE...AND
SUSANVILLE MUNICIPAL AIRPORT.
HEAVY RAINFALL IS OCCURRING WITH THESE STORMS. EXPECT PONDING OF
WATER ON ROADWAYS. IN AREAS OF STEEP TERRAIN...MINOR ROCK SLIDES ARE
POSSIBLE. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 4039 12035 4030 12043 4025 12052 4035 12074
4049 12062
TIME...MOT...LOC 0044Z 287DEG 1KT 4033 12061
BOYDThe office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 6:50 PM PDT | Special Weather Statement | REV | Churchill | 55 min |
| Jul 20, 1:13 PM PDT | Severe Thunderstorm Warning | REV | Douglas, Lyon | 47 min |
| Jul 20, 1:52 PM PDT | Severe Thunderstorm Warning | REV | Douglas | 38 min |
| Jul 20, 2:10 PM PDT | Special Weather Statement | REV | 65 min | |
| Jul 20, 2:22 PM PDT | Flash Flood Warning | REV | Douglas | 6 hr |
| Jul 20, 2:36 PM PDT | Flash Flood Warning | REV | Douglas | 6 hr |
| Jul 20, 2:49 PM PDT | Special Weather Statement | REV | Churchill | 26 min |
| Jul 20, 3:00 PM PDT | Flash Flood Warning | REV | Lyon, Storey | 3 hr |
| Jul 20, 3:18 PM PDT | Special Weather Statement | REV | Churchill | 57 min |
| Jul 20, 3:23 PM PDT | Severe Thunderstorm Warning | REV | Washoe | 37 min |
| Jul 20, 3:28 PM PDT | Severe Thunderstorm Warning | REV | Storey, Washoe | 47 min |
| Jul 20, 3:37 PM PDT | Dust Storm Warning | REV | Churchill, Lyon, Pershing, Washoe | 4 hr |
| Jul 20, 3:37 PM PDT | Flash Flood Warning | REV | Storey, Washoe | 3 hr |
| Jul 20, 4:17 PM PDT | Flash Flood Warning | REV | Lyon, Storey | 3 hr |
| Jul 20, 4:30 PM PDT | Special Weather Statement | REV | 60 min | |
| Jul 19, 5:15 PM PDT | Special Weather Statement | REV | Plumas | 60 min |
| Jul 19, 6:27 PM PDT | Special Weather Statement | REV | Plumas | 63 min |
| Jul 20, 9:16 AM PDT | Special Weather Statement | REV | Mono | 59 min |
| Jul 20, 11:33 AM PDT | Areal Flood Advisory | REV | Alpine, Mono | 3 hr |
| Jul 20, 12:25 PM PDT | Special Weather Statement | REV | Alpine | 35 min |
| Jul 20, 1:43 PM PDT | Special Weather Statement | REV | Lassen | 62 min |
Nearby
Special Weather Statements in California, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.